Scleritis as the Presenting Manifestation of Procainamide-induced Lupus

Paul W. Turgeon, Thomas L. Slamovits

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Scleritis developed in a patient using procainamide as part of a druginduced lupus syndrome. Systemic findings, which developed after the onset of ocular signs and symptoms, included arthralgias, myalgias, weight loss, and markedly elevated antinuclear antibody (ANA) titers and antihistone titers. The clinical picture and laboratory abnormalities improved after discontinuation of the drug. Although systemic findings secondary to drug-induced lupus have been well described in the medical literature, this case represents the first detailed ophthalmologic documentation of scleritis as the presenting manifestation of procainamide-induced lupus.

Original languageEnglish (US)
Pages (from-to)68-71
Number of pages4
JournalOphthalmology
Volume96
Issue number1
DOIs
Publication statusPublished - Jan 1 1989
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Ophthalmology

Cite this